MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-1-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil could not be detached.One attempt was made with the instant detacher, and one attempt was made manually.A second instant detacher was not used as there were no issues with the first. the devices were prepared according to the instructions for use (ifu).The coil was replaced, and the patient did not experience any injury or complications.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the left internal carotid artery posterior comm unicating artery.The max diameter was 4.3mm, and the neck diameter was 2mm.The patient's blood flow and vessel tortuosity were normal.Ancillary devices include an echelon 10 microcatheter.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no problems were encountered prior to coil non-detachment.After the embolization was over, the mechanical detachment and the backup detachment were used, and it still could not be detached.There was no damage noticed to the pushwire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.The axium prime pusher was found broken at the hypotube break indicator (hbi).The pushers actuator interface (ai) was broken off and not returned.The pusher was found bent at ~35.7cm and ~31.0cm from the pusher distal end.The release wire coin was found still against the lumen stop, the shield coil was found intact, and the implant coil was found still attached to the pusher.The release wire was accessed distal to the pusher bends and pulled back from against the lumen stop, detaching the implant coil without issue.Based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed.The instant detacher (id) was not returned.Therefore, an analysis could not be performed and conformance to specification could not be assessed.In this event, it is likely the bends/kinks found with the axium prime pusher contributed to the event.The pusher can become damaged if advanced against resistance.However, the cause for the pusher damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13637307
Report Number2029214-2022-00332
Device Sequence Number20093656
Product Code KRD
UDI-Device Identifier00763000313784
UDI-Public00763000313784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Model NumberAPB-1-1-HX-ES
Device Catalogue NumberAPB-1-1-HX-ES
Device Lot Number222180817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2022
Supplement Date Received by Manufacturer03/09/2022
07/14/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date04/05/2022
08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient Weight54 KG